MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SPONGE STICK IN WET SKIN SCRUB KIT

MEDLINE INDUSTRIES INC.; SPONGE STICK IN WET SKIN SCRUB KIT
Catalog Number DYND70760
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 04/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during prep for a dilatation and curettage, the sponge stick (from wet skin scrub kit) came off the sponge and sponge was stuck in the patient's vagina.Per report, prior to the incident, the sponge stick was soaked with betadine paint and was immediately used to prep the patient.During inspection prior to use, it was denied that any issue with the sponge stick was identified at that time.The sponge was successfully retrieved from inside the patient's vagina through manual retrieval using the staff's fingers/hand.Due to the reported event and medical intervention required to retrieve the sponge from inside the patient's vagina, this medwatch is being filed.The sample is not available to be returned for evaluation.A definitive root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during prep for a dilatation and curettage, the sponge stick came off the sponge and sponge was stuck in the patient's vagina.

Common Device Name
SPONGE STICK IN WET SKIN SCRUB KIT
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8712991
Report Number1417592-2019-00097
Device Sequence Number19288129
Product Code LRO
UDI-Device Identifier10080196853236
UDI-Public10080196853236
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND70760
Device Lot Number181B0711
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;